Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 11, 2021, 9:03 PM EDT for Schley County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 9:03 PM EDT (01:03 UTC)
- Expired
- Aug 11, 2021, 9:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Schley County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WWUS82 KFFC 120103
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
903 PM EDT Wed Aug 11 2021
GAZ092-093-120130-
Macon GA-Schley GA-
903 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL MACON
AND CENTRAL SCHLEY COUNTIES THROUGH 930 PM EDT...
At 903 PM EDT...a strong thunderstorm was over Ellaville. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellaville, Murrays Crossroads and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3221 8440 3227 8441 3230 8441 3230 8439
3232 8439 3235 8433 3233 8421 3222 8419
3219 8431
TIME...MOT...LOC 0103Z 256DEG 2KT 3226 8430
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:16 PM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 11, 3:16 PM EDT, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 316 PM EDT Wed Aug 11 2021 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Thursday Night/... Upper level high in the Atlantic will continue to dominate our weather this afternoon into tomorrow. Under the aforementioned high today is playing out very similarly to yesterday with warm temperatures, high humidity values, light winds and slightly earlier CI times. This afternoons/evenings storms will be diurnally driven and will slowly dissipate as the sun goes down. Main threats with these storms will be heavy rainfall and strong wind gusts. Overnight, in the wake of the rain showers and thunderstorms patchy fog will be possible across much of area. Tomorrow afternoon continued advection of moisture off the Atlantic will become trapped under the upper high. By tomorrow afternoon the CWA will sit on the periphery of this high resulting in another afternoon of scattered, diurnally driven rain showers and thunderstorms. High temperatures tomorrow will be slightly lower than today in response to high clouds covering the area. 28 .LONG TERM /Friday through Wednesday/... Only minor tweeks to the long term forecast with the primary concern being updates for approaching Tropical Storm Fred which is currently centered over eastern Hispaniola. Overall, there are no major updates with this tropical cyclone outside the fact that a good portion of the forecast area is now within the 5-day forecast cone of uncertainty (although, as we all know by now impacts can be felt far outside the cone!) Models are in fairly good agreement with the storm track and evolution up until landfall overnight Sunday night into Monday morning, however, major discrepancies still exist after this time. Recent trends have been to nudge the track slightly westward before landfall then hook the storm back to the northeast as synoptic-level steering winds direct the storm, but the timing of the northeasterly ejection of the cyclone is debated between each run with no overall consensus. Therefore the official forecast aims for the middle which takes the center of the track near the Atlanta metro area around Tuesday afternoon, but this is subject to change in terms of location, timing, and intensity. See previous discussion for more details... Thiem PREV DISCUSSION... /Issued 407 AM EDT Wed Aug 11 2021/ LONG TERM /Thursday Night through Tuesday/... First half of the extended forecast remains pretty straight-forward. Upper-level pattern weak and disorganized. Region stays on the northwest periphery of the western Atlantic surface ridge into the weekend, with a secondary surface ridge building down the east coast by early next week. Scattered to widespread, diurnally driven, convection persists through the weekend with seasonably warm temperatures. Model consensus still fairly good concerning tropical activity moving north through the eastern Gulf of Mexico early next week, however there continues to be noticeable differences in the strength/timing/ movement of the system, now called Fred, as it reaches the gulf coast and beyond. Still a long ways off in the forecast, but it does still look like we will see some degree of impacts across central and north Georgia during the first half of next week, at least increased rainfall over the region. 20 && .AVIATION... 18Z Update... SHRA/TSRA continuing to develop across the area this afternoon with all airfields having a chance of seeing convection on and off between now and 22Z. In the wake of the rain showers have included patchy fog for most sites overnight. Outside of the fog and into tomorrow morning VFR conditions are expected. Winds through the forecast period will remain light and variable. //ATL Confidence...18Z Update... Low confidence on fog overnight. High confidence on all other elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 72 93 / 30 40 30 40 Atlanta 72 90 72 93 / 30 50 40 60 Blairsville 66 84 67 85 / 30 70 40 70 Cartersville 71 91 71 93 / 30 50 30 60 Columbus 73 91 73 94 / 30 50 30 50 Gainesville 71 89 72 91 / 30 50 30 50 Macon 72 92 72 95 / 30 40 20 40 Rome 72 91 72 93 / 20 50 30 60 Peachtree City 71 90 71 93 / 30 50 30 50 Vidalia 73 91 73 93 / 20 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM....Thiem AVIATION...28
Hazardous weather outlook, Aug 11, 3:03 PM EDT, 6 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 303 PM EDT Wed Aug 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 303 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered diurnal thunderstorms are expected, mainly this afternoon and evening. These storms may be strong to severe with the primary hazard being strong, potentially damaging wind gusts, brief periods of heavy rainfall, small hail, and occasional cloud- to- ground lighting. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms will be possible each day Thursday through Tuesday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty still remains, there is a possibility that a tropical low will impact the southeastern U.S., including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 11, 8:32 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT Wed Aug 11 2021
GAZ091-092-103-104-120100-
Schley GA-Sumter GA-Marion GA-Webster GA-
832 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN MARION,
NORTHEASTERN WEBSTER, SOUTHWESTERN SCHLEY AND NORTHWESTERN SUMTER
COUNTIES THROUGH 900 PM EDT...
At 831 PM EDT...a strong thunderstorm was over Putnam, or 7 miles
west of Ellaville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellaville, Putnam, Friendship, Doyle and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3232 8450 3236 8439 3216 8426 3209 8447
TIME...MOT...LOC 0031Z 339DEG 4KT 3222 8443
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 11, 8:36 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
836 PM EDT Wed Aug 11 2021
GAZ071-080>082-093-094-120100-
Macon GA-Peach GA-Monroe GA-Taylor GA-Bibb GA-Crawford GA-
836 PM EDT Wed Aug 11 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN MACON,
SOUTHWESTERN BIBB, SOUTH CENTRAL MONROE, CENTRAL PEACH, CRAWFORD AND
EAST CENTRAL TAYLOR COUNTIES THROUGH 900 PM EDT...
At 836 PM EDT...a line of strong thunderstorms was extending from
near Sandy Point to near Lee Pope...and moving south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Fort Valley, Roberta, Marshallville, Reynolds, Knoxville, Nakomis,
Lee Pope, Sandy Point, Horns, Hicks, Musella and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3286 8387 3271 8378 3241 8392 3251 8420
3269 8408 3288 8401
TIME...MOT...LOC 0036Z 006DEG 11KT 3280 8394 3261 8399
MAX HAIL SIZE...
MAX WIND GUST...40MPHLocal storm report, Aug 11, 8:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 NE WARNER ROBINS 32.63N 83.62W
08/11/2021 HOUSTON GA 911 CALL CENTER
A TREE WAS DOWNED ON NORTHSIDE DRIVE AT SYLVIA PLACE.
&&
EVENT NUMBER FFC2100504
RWILLISLocal storm report, Aug 11, 8:52 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
852 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG WARNER ROBINS 32.62N 83.63W
08/11/2021 HOUSTON GA 911 CALL CENTER
A TREE WAS DOWNED ONTO POWER LINES ON BERNARD DRIVE AT
OAKVIEW SQUARE.
&&
EVENT NUMBER FFC2100505
RWILLISSpecial weather statement, Aug 11, 9:01 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
901 PM EDT Wed Aug 11 2021
GAZ071-080>082-093-094-120130-
Macon GA-Peach GA-Monroe GA-Taylor GA-Bibb GA-Crawford GA-
901 PM EDT Wed Aug 11 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN MACON,
SOUTHWESTERN BIBB, SOUTH CENTRAL MONROE, PEACH, CRAWFORD AND CENTRAL
TAYLOR COUNTIES THROUGH 930 PM EDT...
At 901 PM EDT...a line of strong thunderstorms was extending from
near Sandy Point to Nakomis. These storms were nearly stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Fort Valley, Butler, Roberta, Byron, Marshallville, Reynolds,
Nakomis, Lake Tobesofkee, Jack Brown Estates, Russellville, Garden
Valley, Hicks, Musella, Potterville, Knoxville, Lizella, Powerville,
Lee Pope, Sandy Point and Horns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3291 8382 3270 8373 3251 8383 3238 8409
3246 8431 3259 8424 3277 8406 3292 8402
TIME...MOT...LOC 0101Z 245DEG 2KT 3271 8391 3255 8403
MAX HAIL SIZE...0.75IN
MAX WIND GUST...50MPHSpecial weather statement, Aug 11, 9:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
903 PM EDT Wed Aug 11 2021
GAZ092-093-120130-
Macon GA-Schley GA-
903 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL MACON
AND CENTRAL SCHLEY COUNTIES THROUGH 930 PM EDT...
At 903 PM EDT...a strong thunderstorm was over Ellaville. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellaville, Murrays Crossroads and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3221 8440 3227 8441 3230 8441 3230 8439
3232 8439 3235 8433 3233 8421 3222 8419
3219 8431
TIME...MOT...LOC 0103Z 256DEG 2KT 3226 8430
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:01 PM EDT | Special Weather Statement | FFC | Muscogee | 29 min |
| Aug 11, 8:11 PM EDT | Special Weather Statement | FFC | Muscogee | 34 min |
| Aug 11, 8:32 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Aug 11, 8:36 PM EDT | Special Weather Statement | FFC | Crawford | 24 min |
| Aug 11, 9:01 PM EDT | Special Weather Statement | FFC | Crawford, Peach, Taylor | 29 min |
| Aug 11, 9:04 PM EDT | Special Weather Statement | FFC | Macon | 26 min |
| Aug 11, 9:21 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Sumter | 24 min |
| Aug 11, 9:30 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Aug 11, 9:34 PM EDT | Special Weather Statement | FFC | Taylor | 41 min |
| Aug 11, 9:46 PM EDT | Special Weather Statement | FFC | Macon, Schley | 29 min |
| Aug 11, 10:14 PM EDT | Special Weather Statement | FFC | Macon, Marion, Schley, Sumter, Talbot, Taylor and 1 more | 46 min |
| Aug 11, 10:38 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 11, 10:40 PM EDT | Special Weather Statement | FFC | Houston | 35 min |
| Aug 11, 11:11 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Aug 12, 4:30 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Aug 12, 7:27 PM EDT | Special Weather Statement | FFC | Stewart | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.